MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229306
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, there was no damage in the construction of the device.There was a portion of a tube wrapped around the wire harness and portions of the packaging carton were cut off.In addition, the packaging pouch was not returned with the product.Electrically, resistance of each lead shall be between 1.7 and 3.7 ohms and the actual measurements were 3.2 ohms (blue), 3.3 ohms (blue with clear tubing), 3.4 ohms (red), and 3.3 ohms (red with clear tubing) which all electrodes were in specification.Functionally, for further analysis, the device was connected to a nim system, and the device passed the electrode check.Additionally, the device was submerged in a saline solution to perform a functional test and there was no erratic behavior in either channel.While performing the electrode check and functional test, there was no intermittent behavior while manipulating the shape of the device with a stylet.For additional analysis, a syringe was used to inject 20cc of air into the cuff balloon and there were no issues during inflation or deflation.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that after intubation, no signal could be detected, nor could it be detected after adjusting the position of the endotracheal tube.The intubation position was repeatedly adjusted until the vagus nerve was exposed, and there was no signal in the detection.Threshold set to 100.There was return current.Patient¿s nerve integrity checked prior to closing the site and it was normal.The ¿stimulus delivery¿ tone heard when attempting to stimulate the nerve.No waveform displayed on the monitor when attempting to stimulate the nerve.Drug cisatracurium was given before operation, and there was no addition in the middle.It could be detected signal after the hospital changing the endotracheal tube.There was surgical delay of 30 minutes.There was no patient impact.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21546569
Report Number1045254-2025-00764
Device Sequence Number15187061
Product Code ETN
UDI-Device Identifier00643169789524
UDI-Public00643169789524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model Number8229306
Device Catalogue Number8229306
Device Lot Number0224472463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale